Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 149, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 7, 2016, 3:29 AM CDT for Andrew County, Holt County, Nodaway County, Missouri. It was in force for 31 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 3:29 AM CDT (08:29 UTC)
- Expired
- Jul 7, 2016, 4:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Andrew County, MO, Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 166 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:56 AM CDT | TSTM WND DMG | Se Rosendale, MO | C HIGHWAY IN ROSENDALE IS BLOCKED DUE TO SIGNIFICANT TREE DAMAGE IN THE ROAD |
| Jul 7, 3:58 AM CDT | TSTM WND DMG | 1 Nw Maryville, MO | NORTHWEST MISSOURI STATE UNIVERSITY POLICE REPORTED VIA TWITTER SEVERAL TREES DOWN ACROSS CAMPUS |
| Jul 7, 3:59 AM CDT | TSTM WND DMG | 1 S Maryville, MO | POWERLINES SNAPPED AND SMALL OUTBUILDINGS DESTROYED ALONG S MAIN STREET NEAR VOLUNTEER AVENUE. |
| Jul 7, 4:00 AM CDT | TSTM WND DMG | Hopkins, MO | PICTURE VIA TWITTER OF LARGE TREE LIMBS SNAPPED...CAUSING DAMAGE TO FENCE |
| Jul 7, 4:00 AM CDT | TSTM WND DMG | Maryville, MO | POWER OUT AND LARGE TREES DOWN IN THE CITY. |
| Jul 7, 4:00 AM CDT | TSTM WND DMG | Ravenwood, MO | POWER LINES DOWN |
| Jul 7, 4:02 AM CDT | TSTM WND DMG | Pickering, MO | TREE DAMAGE CAUSED ROOF DAMAGE TO HOME. REPORTED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:37 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3450 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.1
The text
As transmitted.
214
WUUS53 KEAX 070829
SVREAX
MOC003-087-147-070900-
/O.NEW.KEAX.SV.W.0149.160707T0829Z-160707T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ANDREW COUNTY IN NORTHWESTERN MISSOURI...
NODAWAY COUNTY IN NORTHWESTERN MISSOURI...
NORTHEASTERN HOLT COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 400 AM CDT
* AT 328 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLANCHARD TO NEAR FAIRFAX TO NEAR MOUND CITY
TO NEAR WHITE CLOUD...MOVING EAST AT 60 MPH. THIS STORM HAS A
HISTORY OF PRODUCING HIGH WINDS IN THE ROCKPORT AREA.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MARYVILLE...SAVANNAH...BURLINGTON JUNCTION...HOPKINS...RAVENWOOD...
MAITLAND...SKIDMORE...FILLMORE...BARNARD...CONCEPTION JUNCTION...
PARNELL...BOLCKOW...GRAHAM...CLEARMONT...ELMO...PICKERING...
ROSENDALE...GUILFORD...CLYDE AND ARKOE.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 64 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4057 9464 4047 9463 4047 9461 4039 9460
4014 9460 3992 9481 4000 9516 4048 9518
4048 9519 4057 9520
TIME...MOT...LOC 0828Z 287DEG 52KT 4056 9527 4034 9532 4018 9524 4003
9536
HAIL...<.75IN
WIND...70MPH
$$
CDB1 follow-up statement
121
WWUS53 KEAX 070844
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 AM CDT THU JUL 7 2016
MOC003-087-147-070900-
/O.CON.KEAX.SV.W.0149.000000T0000Z-160707T0900Z/
ANDREW MO-NODAWAY MO-HOLT MO-
344 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN ANDREW...NODAWAY AND NORTHEASTERN HOLT COUNTIES...
AT 343 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BURLINGTON JUNCTION TO SKIDMORE TO 6 MILES NORTH
OF FILLMORE TO OREGON...MOVING EAST AT 60 MPH. THIS STORM HAS A
HISTORY OF PRODUCING WIND DAMAGE IN FAIRFAX.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...SAVANNAH...BURLINGTON JUNCTION...HOPKINS...RAVENWOOD...
MAITLAND...SKIDMORE...FILLMORE...BARNARD...CONCEPTION JUNCTION...
PARNELL...BOLCKOW...GRAHAM...CLEARMONT...ELMO...PICKERING...
ROSENDALE...GUILFORD...CLYDE AND ARKOE.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 64 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4057 9464 4047 9463 4047 9461 4039 9460
4014 9460 3992 9481 4000 9516 4048 9518
4048 9519 4057 9520
TIME...MOT...LOC 0843Z 287DEG 52KT 4050 9502 4028 9507 4012 9499 3997
9511
HAIL...<.75IN
WIND...70MPH
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:39 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 6, 11:39 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1139 PM CDT WED JUL 6 2016 .Discussion... Issued at 336 PM CDT WED JUL 6 2016 Main concern in the short term forecast period will be thunderstorm chances overnight as an MCS propagates southeastward from south central SD into the upper Midwest. The most likely trajectory for this system -- even accounting for some deviation due to cold pool propagation -- should take it north of the CWA. However, outflow from the system may drop southward into the forecast area and spark another round of morning convection in an unstable but weakly capped environment. Deep-layer shear will be marginally supportive of organized convection as midlevel winds begin to increase slightly, but will still be significantly weaker than in areas to our north. A few strong wind gusts or small hail will be the main threats with any stronger cores, and the strong storm threat will decrease north to south as shear also decreases. The potential for this repeat round of morning convection means that tomorrow's temperatures could again be much cooler than models indicate during the morning through early afternoon hours, so have trended below guidance in both high temperatures and in dewpoints to better reflect this morning's evolution. As a result, purposely kept heat indices below advisory criteria through tomorrow afternoon, and would hesitate to bump these up significantly or to issue any sort of heat headline tomorrow unless it becomes clear that morning convection will not materialize. A cold front will begin sinking southward through the forecast area by late tomorrow evening; however, the environment will likely be capped and convection along the front may be spotty at best, especially if boundary layer mixing is limited during the morning and early afternoon. The best upper-level forcing to help support convective initiation will be near the IA/MO border and northward, so have kept PoPs highest in this area and diminished them to the south and southwest. Strong to severe storms are possible along the MO/IA border and into far northeast MO where shear will remain the strongest and storm coverage should be a bit more widespread, and both wind and hail will be possible due to very high instability and increased DCAPE. Temperatures will be marginally cooler behind the front on Friday and Saturday, and should at least be enough to keep the forecast area out of heat headline territory through Saturday. Thursday evening's cold front, which will slow and eventually stall south of the area Friday, may begin to lift back to the north as a warm front on Saturday and bring a return of thunderstorm chances as early as Saturday afternoon or evening. Models then begin to diverge Sunday through the beginning of next week on the strength and position of a brief ridge that may set up over the region, and on additional waves that could moderate temperatures and bring rain chances early next week. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1127 PM CDT WED JUL 6 2016 Storms over south central Nebraska will work their way ESE into the terminals overnight and mostly affect areas north of I-70, including much of the Kansas City metro. Isolated storms may reach as far south as KIXD. Strong wind gusts are possible in the early morning hours Thursday as storms push ESE. Activity should taper off by the mid to late morning hours with conditions improving through the afternoon. Another round of convection is possible Thursday evening. This will once again impact areas mostly across northern Missouri, though the southern extent of activity impacting the terminals will need to be assessed Thursday afternoon. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Laflin Aviation...Welsh
Hazardous weather outlook, Jul 6, 5:03 AM CDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 AM CDT WED JUL 6 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT AND HUMIDITY CONTINUES THIS AFTERNOON WITH HEAT INDICES BETWEEN 95 AND 105 DEGREES. A FEW THUNDERSTORMS THIS MORNING. ANOTHER ROUND OF STORMS POSSIBLE AFTER MIDNIGHT. A FEW SEVERE STORMS PRODUCING MAINLY DAMAGING WINDS ARE POSSIBLE AFTER MIDNIGHT TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO NEXT MONDAY. THE EXCESSIVE HEAT AND HUMIDITY WILL REMAIN INTO THURSDAY WITH HEAT INDICES BETWEEN 100 AND 108 DEGREES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:51 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 54 min |
| Jul 7, 3:26 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 49 min |
| Jul 7, 3:42 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 18 min |
| Jul 7, 3:58 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway, Worth | 50 min |
| Jul 7, 4:15 AM CDT | Special Weather Statement | EAX | Buchanan, Clay, Clinton, Platte | 30 min |
| Jul 7, 4:26 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Livingston, Mercer | 64 min |
| Jul 7, 4:33 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 42 min |
| Jul 7, 4:38 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 2 more | 52 min |
| Jul 7, 5:00 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 45 min |
| Jul 7, 5:06 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Johnson, Lafayette, Linn, Livingston and 2 more | 54 min |
| Jul 7, 5:42 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 46 min |
| Jul 7, 5:52 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Johnson, Linn, Macon and 3 more | 68 min |
| Jul 7, 6:57 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.